MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 20472100
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).This is an initial report.Investigation is still in progress.A final report will be submitted upo completion.
 
Event or Problem Description
Estimated date of incident: (b)(6) 2023.It was reported that the charger port melted.User says it had gotten a little warm while charging lately.No harm to people or property.Original equipment was used.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).This is an initial report.Investigation is still in progress.A final report will be submitted upo completion.28jul2023.Technical investigation concluded: a device history record review have been completed.No deviation or changes were found during manufacturing of the device.Trended case concluded: the connector is broken, probably because the user has (not intentionally) misused it, while inserting the cable.If the cable has been slightly out of specification that could have had a negative effect on this.This has caused a low ohmic connection in the cable connector - almost a short circuit - that will emit heat when the cable is inserted into the wall charger, causing up to the rated 5 w of the wall charger to be dissipated inside the connector.Micro usb is a very well known and used standard but can mechanically break down.The clinical investigation concluded: it was reported that the charger melted at the port while the charger was plugged in, charging the hearing aids.User had previously noticed that it had been getting a little warm while charging.There was no harm to the user.There is no mention of property damage.Original accessories were used.The chargers have been tested according to applicable safety standards.These risks are reduced as far as possible and the probability of occurrence of these events is considered very low.In case of moisture, sweat or dirt in the connector, there can be high temperatures inside the connector due to power dissipation when connected to the charger plug.There can be melting of the plastic around the connector and is visible to the naked eye.It is highly unlikely that the user would touch in case there appears to be melting or high temperatures.In the unlikely event of the user touching this overheated device, it can lead to superficial or minor injury that would in most cases require no medical intervention.There are no new clinical aspects (e.G., unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusion herein are sufficient.Risk register conclusion reference: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.Manufacturer's investigation is final.This is a final report.
 
Event or Problem Description
Estimated date of incident (b)(6) 2023.It was reported that the charger port melted.User says it had gotten a little warm while charging lately.No harm to people or property.Original equipment was used.28jul2023.No further follow up received.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
akanksha roy
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key17278961
Report Number3005650109-2023-00093
Device Sequence Number20153748
Product Code OSM
UDI-Device Identifier05708296147113
UDI-Public05708296147113
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number20472100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2023
Supplement Date Received by Manufacturer06/08/2023
Initial Report FDA Received Date07/07/2023
Supplement Report FDA Received Date08/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/15/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale